Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 82, NWS Jackson, MS

February 25, 2001Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 25, 2001, 3:23 AM CST for Jones County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 25, 2001, 3:23 AM CST (09:23 UTC)
Expired
Feb 25, 2001, 4:00 AM CST
In force
37 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jones County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
2.0
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 250924
SVRJAN
MSC067-251000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
323 AM CST SUN FEB 25 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 400 AM CST

* AT 323 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PERRY COUNTY...OR ABOUT 11 MILES EAST OF
  PETAL...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL SOUTHEAST JONES COUNTY 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

STAY AWAY FROM WINDOWS.

59



LAT...LON 3143 8918 3130 8903 3154 8871 3170 8890

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 2:45 AM CST, 38 minutes earlier.

Area forecast discussion, Feb 25, 2:45 AM CST, 38 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO PRELIM NUMBERS
NATIONAL WEATHER SERVICE JACKSON MS
245 AM CST SUN FEB 25 2001

ANOTHER EVENT WINDING DOWN FOR THE FORECAST AREA AS DEEPENING UPPER
LOW HEADS FOR THE GREAT LAKES....BEING SHUNTED NORTH BY SUBTROPICAL
HIGH CENTERED OVER CARIBBEAN/CENTRAL AMERICA. SYSTEM DIGGING INTO
THE SOUTHWESTERN CONUS WITH ANOTHER DIVING INTO SOUTH-CENTRAL
CANADA. SURFACE LOW OF STEEL DEEPENING SYSTEM HEADING INTO UPPER
MISSISSIPPI RIVER VALLEY(898MB MSL PRESSURE ON MIDNIGHT SURFACE
ANALYSIS AND STILL DEEPENING). SURFACE FRONT ASSOCIATED WITH CENTRAL
CONUS SYSTEM MOVING THROUGH CENTRAL MO/AR INTO EASTERN TX ON 06Z
ANALYSIS. CURRENT SQUALL LINE MOVING OVER THE FA STARTING TO LOSE
STEAM AS SURFACE GUST FRONT IS BECOMING DISASSOCIATED WITH MAIN TSRA
COMPLEX. ANOTHER SQUALL LINE AFFECTING SOUTHEASTERN SECTIONS OF MS
HAS MOVED INTO AL...WITH LOW LEVEL WINDS TAPERING OFF OVER
SOUTHEASTERN SECTIONS OF STATE.

SHORTRANGE MODELS CONTINUE CENTRAL CONUS LOW DEEPENING(AT LEAST
THROUGH SUNRISE) AS IT CLIMBS NORTH. GOOD LOW LEVEL FLOW CONTINUES
PULLING NORTH WITH SURFACE LOW...SO WINDS CONTINUE TO SLACK OFF
FROM WINDY CONDITIONS TODAY. LOW LEVEL HIGH PRESSURE OVER SOUTHERN
US ROCKIES PROGGED TO MOVE EAST TO OVER CENTRAL MISS RIVER VALLEY BY
EARLY MONDAY MORN...THEN WEAKEN AS IT MOVES NORTH INTO MID WEEK AS
SOUTHWESTERN LOW MEANDERS ITS WAY EAST OVER THE DESERT SOUTHWEST...
AND LONG CANADIAN SHORTWAVE TROUGH DIGS SOUTH INTO THE NORTHERN US
ROCKIES/PLAINS STATES. RESULT IS A RETURN TO EASTERLY FLOW LATER
MONDAY INTO MONDAY NIGHT...SOUTHERLY FLOW OVER SOUTHERN PLAINS BY
MON NIGHT. WITH SURFACE BOUNDARY PUSHING THROUGH LOWER MISS RIVER
VALLEY TONIGHT BEFORE STALLING ALONG GULF COAST BY EARLY MONDAY.
CONCERN IS PRESENT FOR SOUTHEASTERN SECTIONS OF STATE IF BOUNDARY
HOLDS CURRENT SPEED(ETA/NGM/AVN PRETTY CLOSE WITH POSITION BY
F36/MON MORN)...AND ENOUGH SUN PEEKS THROUGH TO DESTABILIZE THE
AIRMASS AHEAD OF FRONT. ETA ADVERTISING CAPES OVER 2000 J/KG. HAVE A
FEELING THAT ANOTHER ROUND OF WATCHES WILL BE ISSUED FOR THIS AREA
THIS AFTERNOON. MODEL SOUNDINGS FOR THE AREA SHOWING A WEAK...LINEAR
WIND PROFILE WITH GOOD MID LEVEL DRY AIR...SO MAIN THREAT LOOKS TO
BE HIGH WINDS...SOME LARGE HAIL...MAYBE AN ISOLATED TORNADO. WILL
LIKELY LEAVE IN SEVERE WORDING SOUTHEASTERN SECTIONS(SPC HAS A
SLIGHT RISK FOR FA SOUTH OF A KHEZ TO KMEI LINE ON 05Z CONVECTIVE
OUTLOOK). SEVERE RISK IS HIGHLY DEPENDENT UPON AMOUNT OF HEATING
RECEIVED DURING THE DAY TODAY. WITH AFTERNOON TEMPS IN THE MID 70S
AND DEW POINTS AROUND 70...NOT MUCH ADDITIONAL HEATING WILL BE
NEEDED. AM GOING WITH ROUGH FRONTAL POSITION OF STARTING TO MOVE
INTO WESTERN SECTIONS OF FA AT BEGINNING OF TODAY/S FORECAST
PERIOD...QUITMAN TO MCCOMB LINE BY BEGINNING OF TONIGHT/S FORECAST
PERIOD...THEN ALMOST TO COAST BY BEGINNING OF MONDAY NIGHT/S
FORECAST PERIOD AS FRONT LOSES STEAM.

FOR THE FORECAST...AM GOING TO PROBABLY TWEAK TO MOS NUMBERS TODAY
FOR COOLER...BUT DRIER AIR MOVING IN BEHIND BOUNDARY NORTHWESTERN
SECTIONS AND WARM...MUGGY CONDITIONS SOUTHEAST. POPS WILL TAPER FROM
ISOLATED MORNING SHOWERS NORTHWEST TO LIKELY SOUTHEAST. TONIGHT...
WILL LIKELY GO A BIT ABOVE MOS TEMPS AND POPS SOUTHEAST...NEAR MOS
TEMPS NORTHWEST. FOR MONDAY...BEST POPS LOOK TO BE SOUTHEAST
AHEAD/NEAR FRONT...SOUTHERN SECTIONS MONDAY NIGHT(USING MAV NUMBERS
AS A START). TEMPS...WILL LIKELY USE MAV NUMBERS AS A START..THEN
TWEAK FROM THERE.

QPF DISCUSSION...HPS AMOUNTS AND PLACEMENT LOOK GOOD FOR 12Z SUN
THROUGH 12Z MON.

IN THE EXTENDED...WITH EXTENSION OF ETA/NGM INTO EXTENDED...ALONG
WITH LOOK AT AVN...ANOTHER EVENT LOOKS TO BE IN THE WORKS FOR
TUESDAY AS SOUTHERLY FLOW PUSHES COASTAL BOUNDARY NORTH AND NORTHERN
AND SOUTHWESTERN CONUS SHORTWAVES MOVE SOUTH AND EAST...RESPECTIVELY.

PRELIMINARY NUMBERS...
JAN 071/045 065/049 4135
MEI 073/045 066/050 5135

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

16

In the hours before

Local storm report, Feb 24, 9:24 PM CST, 5 hours 59 minutes before
JANWRKLSR 000
TTAA00 KJAN DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CST SAT FEB 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0650 PM    BELLAIRE                  AR   .75 INCH HAIL
02/24/01   CHICOT                         REPORTED BY EOC

0735 PM    1 W CLEVELAND             MS   WIND DAMAGE
02/24/01   BOLIVAR                        FARM SHOPS
                                          LEVELED....REPORTED BY EOC

0730 PM    BENOIT                    MS   WIND DAMAGE
02/24/01   BOLIVAR                        ROOF BLOWN OFF
                                          CHURCH..REPORTED BY EOC

0725 PM    LAMONT                    MS   WIND DAMAGE
02/24/01   BOLIVAR                        TRAILER HOUSE BLOWN
                                          OVER...REPORTED BY BOLIVAR
                                          EOC

0740 PM    PARCHMAN                  MS   1.75 INCH HAIL
02/24/01   SUNFLOWER                      REPORTED BY EOC

0845 PM    GREENWOOD                 MS   .88 INCH HAIL
02/24/01   LEFLORE                        REPORTED BY GREENWOOD
                                          CIVIL DEFENSE
Special weather statement, Feb 24, 9:55 PM CST, 5 hours 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-261000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CST SAT FEB 24 2001

...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER NORTH CENTRAL
AND EAST CENTRAL PORTIONS OF MISSISSIPPI. THE LARGEST THREAT FOR
SEVERE THUNDERSTORMS WILL GENERALLY BE EAST OF A EUPORA TO CARTHAGE
LINE...AND NORTH OF A CARTHAGE TO DEKALB LINE. NON-SEVERE THUNDERSTORMS
ARE POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND
SOUTHWEST MISSISSIPPI.

THE PRIMARY SEVERE WEATHER THREAT WILL GRADUALLY TRANSITION FROM A
TORNADO AND LARGE HAIL THREAT...TO A DAMAGING WIND THREAT...AS THE
MAIN STORM COMPLEX SHIFTS EASTWARD ACROSS MISSISSIPPI. THE INTENSE
STORM SYSTEM RESPONSIBLE FOR THE SEVERE WEATHER IS PUSHING NORTHEAST
AWAY FROM THE LOWER MISSISSIPPI VALLEY REGION. EXPECT THE THREAT FOR
SEVERE THUNDERSTORMS TO DIMINISH TOWARDS MORNING...AS THE STORM
SYSTEM MOVES AWAY.

...FLOODING...
LOCALLY HEAVY RAIN IS LIKLEY WITH ANY STORMS THAT DEVELOP OVERNIGHT.
DEEP SOUTHWEST FLOW WILL ALLOW STORMS TO MOVE REPEATEDLY OVER THE
SAME AREAS CAUSING PONDING OF WATER IN LOW LYING AND POORLY DRAINED
AREAS.

...NON PRECIPITATION...
SOUTH WINDS OF 20 TO 30 MPH...WITH A FEW HIGHER GUSTS...WILL AFFECT
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI
THROUGH THIS EVENING. THE WINDS WILL BECOME SOUTHWESTERLY AND
DIMINISH TOWARDS MORNING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:32 PM CSTTornado WarningJANBolivar, Washington43 min
Feb 24, 7:12 PM CSTSevere Thunderstorm WarningJANCopiah48 min
Feb 24, 7:13 PM CSTTornado WarningJANBolivar, Sunflower32 min
Feb 24, 7:29 PM CSTTornado WarningJANIssaquena, Sharkey46 min
Feb 24, 7:41 PM CSTTornado WarningJANHumphreys, Washington34 min
Feb 24, 7:44 PM CSTTornado WarningJANLeflore, Sunflower46 min
Feb 24, 7:56 PM CSTSevere Thunderstorm WarningJANRankin34 min
Feb 24, 8:13 PM CSTTornado WarningJANHumphreys17 min
Feb 24, 8:25 PM CSTTornado WarningJANRankin35 min
Feb 24, 8:30 PM CSTTornado WarningJANLeflore30 min
Feb 24, 8:39 PM CSTTornado WarningJANCarroll, Grenada51 min
Feb 24, 8:47 PM CSTTornado WarningJANScott28 min
Feb 24, 9:17 PM CSTTornado WarningJANLeake, Scott28 min
Feb 24, 9:25 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower35 min
Feb 24, 9:40 PM CSTTornado WarningJANNeshoba35 min
Feb 24, 10:11 PM CSTTornado WarningJANNeshoba49 min
Feb 24, 10:18 PM CSTSevere Thunderstorm WarningJANSunflower27 min
Feb 24, 10:30 PM CSTSevere Thunderstorm WarningJANNoxubee, Winston45 min
Feb 24, 10:45 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower, Washington45 min
Feb 24, 11:06 PM CSTSevere Thunderstorm WarningJANLowndes39 min
Feb 24, 11:12 PM CSTTornado WarningJANIssaquena33 min
Feb 24, 11:26 PM CSTSevere Thunderstorm WarningJANSharkey, Washington34 min
Feb 24, 11:39 PM CSTSevere Thunderstorm WarningJANIssaquena51 min
Feb 25, 12:17 AM CSTSevere Thunderstorm WarningJANHolmes, Yazoo43 min
Feb 25, 12:17 AM CSTSevere Thunderstorm WarningJANSharkey43 min
Feb 25, 12:36 AM CSTTornado WarningJANHolmes24 min
Feb 25, 12:52 AM CSTSevere Thunderstorm WarningJANAttala28 min
Feb 25, 1:20 AM CSTSevere Thunderstorm WarningJANChoctaw25 min
Feb 25, 3:58 AM CSTSevere Thunderstorm WarningJANClarke32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.